Michigan, 2015Cold in Michigan, February 18 to 20, 2015
February 18 to 20, 2015 · NWS MQT · 21 events in 15 counties and zones
A very cold Arctic air mass surged into Upper Michigan in the wake of a series of Alberta clipper systems moving through the area. Bitter cold wind chills occurring from the 18th into the 20th closed schools across much of Upper Michigan.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very cold Arctic air mass surged into Upper Michigan in the wake of a series of Alberta clipper systems moving through the area. Bitter cold wind chills occurring from the 18th into the 20th closed schools across much of Upper Michigan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 18, 5:57 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 18, 5:57 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
557 AM EST WED FEB 18 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 452 AM EST WED FEB 18 2015
DEEP H5 TROUGH AXIS AND CORE OF COLDEST AIR MOVING FM NORTHERN
ONTARIO TO THE UPPER GREAT LAKES THIS MORNING. LEAD SHORTWAVE MOVED
THROUGH OVERNIGHT AND BROUGHT CLOUDS/LGT SNOW/FLURRIES. SNOW WAS
MOST CONCENTRATED OVER FAR WESTERN UPR MICHIGAN...VCNTY OF KIWD WITH
JUST ENOUGH OPENINGS IN THE ICE COVER TO RESULT IN LAKE ENHANCEMENT
PER IR SATELLITE AND SFC OB FM KIWD. ISOLD SNOW BAND IS AFFECTING
KCMX AS WELL...AGAIN WITH LITTLE OPEN WATER UPSTREAM.
OTHERWISE...WESTERN CWA IS MAINLY LACKING FOR LAKE EFFECT.
FARTHER EAST...PRIMARY AREA OF SNOW SHOWERS THAT AFFECTED MAINLY
EASTERN ALGER COUNTY TUESDAY INTO TUESDAY EVENING...VCNTY OF GRAND
MARAIS...IS REORGANIZING AND SEEMS TO BE GAINING FOCUS TOWARD THE
GRAND ISLAND/MUNISING AREAS AS BLYR WINDS VEER MORE NORTHERLY BEHIND
A SFC TROUGH THAT MOVED THROUGH WITH THE SHORTWAVE. GOOD AGREEMENT
THAT CURRENT TRENDS WILL PERSIST WITH MAIN LES AREA OVER CNTRL ALGER
COUNTY...VCNTY OF MUNISING...INTO THE AFTN. WINDS FORECAST TO BACK
TO NW SLIGHTLY AHEAD OF ANOTHER WEAKER SHORTWAVE /SHOWS UP AS SUBTLE
H85-H7 Q-VECTOR CONVERGENCE/ THAT COMES THROUGH THIS EVENING.
BACKING WINDS SHOULD MOVE THE PRIMARY LES BACK TOWARD PICTURED
ROCKS/MELSTRAND. AFTER THAT WAVE AND A WEAK WIND SHIFT MOVE THROUGH
TONIGHT...WINDS VEERING MORE NORTHERLY AGAIN WILL PUSH THE MAIN
FOCUS BACK TOWARD MUNISING. THUS...EVEN THOUGH THIS ALL OCCURS
WITHIN THE NEXT 12-24 HOURS...THE HIGHLY DELICATE NATURE OF THE WIND
DIRECTION ON THE DOMINANT SNOW BAND CONTINUE TO MAKE THIS MORE OF A
NEAR TERM/NOWCAST ISSUE. EXPECT SNOW TOTALS AS HIGH AS 5-7 INCHES
THROUGH TONIGHT IF THE BAND PERSISTS IN ONE AREA. IF IT WAVERS
AROUND MORE THAN PERSISTS...SNOW TOTALS LIKELY END UP MORE IN THE 2
TO 4 INCH RANGE. AS WE HAVE MENTIONED IN GOING STATEMENTS...THE MAIN
HAZARDS MAY END UP LOWER VSBY DUE TO THE SMALL FLAKE SIZE IN THE
ARCTIC AIRMASS AND ALSO WITH SOME LOCALIZED BLOWING SNOW NEAR THE
SHORE.
WIND CHILLS ARE THE OTHER MAIN IMPACT ISSUE THROUGH TONIGHT. OVERALL
IN THE BIG PICTURE OVER THE ADVY AREA...CURRENT WIND CHILLS ARE
FALLING SHORT OF OUR CRITERIA OF 25 BLO ZERO. LOWEST WIND CHILLS ARE
OVER THE KEWEENAW AND OVER FAR WESTERN UPR MICHIGAN...VCNTY OF KIWD.
DO EXPECT WIND CHILLS TO LOWER SOME FROM CURRENT READINGS THOUGH AS
WINDS GRADUALLY INCREASE BEHIND THE FRONT THAT MOVED THROUGH LAST
EVENING. ALREADY SEEING THIS ON LK SUPERIOR AND NEAR THE SHORELINE.
FARTHER INLAND WHERE TEMPS ARE MAINLY IN THE 5 TO 10 BLO RANGE BUT
WINDS ARE LIGHT...WIND CHILLS LIKELY WILL BE REACHED BUT NOT UNTIL
LATER THIS MORNING /AFTER SUNRISE/ ONCE THE WINDS IN BLYR BEGIN TO
INCREASE. SOUNDINGS INDICATE MIXED LAYER WINDS EVEN ALONG WI BORDER
BY LATER THIS MORNING WILL REACH 15-20 KTS...SO SHOULD BEGIN TO SEE
GUSTS MATERIALIZE THAT WILL DRIVE DOWN WIND CHILLS. AIR TEMPS WILL
BE PLENTY COLD ON THEIR OWN AS CORE OF COLDEST AIR AT H85 OF -32C
SETTLES OVERHEAD. TEMPS INLAND WEST TODAY WILL STRUGGLE TO REACH
WARMER THAN 5 BLO DUE TO PERSIST COLD AIR ADVECTION. THAT BRINGS US
TO WIND CHILLS FOR TONIGHT. EXPECT TEMPS TONIGHT TO BE MUCH LOWER
THAN THEY ARE CURRENTLY. HAVE AROUND 20 BLO FOR INTERIOR
WEST...TEENS BLO FOR REST OF WESTERN UPR MICHIGAN...MUCH OF INTERIOR
EAST HALF AND EVEN NEAR LK MICHIGAN. MINS AROUND 10 BLO ALONG LK
SUPERIOR FM MQT TO THE EAST. STRONGEST WINDS WILL BE PINNED ALONG LK
SUPERIOR...BUT INLAND THERE IS HINT THAT RIDGING OVER UPPER TO
MIDDLE MISSISSIPPI RIVER VALLEY WILL TRY TO EDGE IN OVER AT LEAST
WESTERN UPR MICHIGAN OVERNIGHT. RESULT WOULD BE WINDS BECOMING VERY
LIGHT OR MAYBE EVEN CALM. GIVEN THE EXPECTED MIN TEMPS WILL NOT TAKE
MUCH WIND AT ALL TO RESULT IN ADVY LEVEL WIND CHILLS OF MAINLY 25-30
BLO. WILL LET CURRENT WIND CHILL ADVY RUN ITS COURSE TODAY...THEN
LET DAYSHIFT MAKE CALL ON WHETHER ANOTHER ONE WILL BE NEEDED
TONIGHT. DUE TO THE LGT WINDS EXPECTED...DOES NOT APPEAR THAT A WIND
CHILL WARNING WILL BE NEEDED.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 556 AM EST WED FEB 18 2015
VERY COLD WEATHER/MUCH BLO NORMAL TEMPS WILL CONTINUE TO DOMINATE
THE UPPER GREAT LAKES OVER THE NEXT 7 DAYS AS THE OVERALL PATTERN
REMAINS STABLE...FEATURING A PRONOUNCED RIDGE ALONG THE W COAST OF
NAMERICA AND A DEEP ERN TROF. HOWEVER...A LITTLE FARTHER DOWN THE
ROAD THE POSITIVE ANOMALY ALONG THE W COAST IS EXPECTED TO
RETROGRADE...LEADING TO DOWNSTREAM CHANGES ACROSS NAMERICA THAT WILL
RESULT IN MODERATING TEMPS ACROSS THE GREAT LAKES AT THE END OF
MONTH AND INTO EARLY MAR. DOESN'T LOOK LIKE A RETURN TO ABOVE NORMAL
TEMPS...BUT AT LEAST CLOSER TO NORMAL. BEFORE THAT HAPPENS...THE
CURRENT SURGE OF BITTER COLD ARCTIC AIR INTO THE GREAT LAKES WILL BE
FOLLOWED BY 2 MORE SURGES...ONE THIS WEEKEND AND ONE TUE/WED OF NEXT
WEEK. THE ARCTIC AIR MASS AFFECTING THE AREA NOW WILL BE THE COLDEST
OF THE 3. THERE WILL BE 2 SYNOPTIC SNOW EVENTS DURING THE LONG
TERM...EACH LEADING THE NEXT 2 ARCTIC AIR MASSES INTO THE GREAT
LAKES. BOTH MAY PRODUCE WIDESPREAD SNOW ACCUMULATIONS OF 1 TO 3
INCHES...AND BOTH MAY GENERATE SOME LAKE ENHANCED SNOW OFF LAKE
MICHIGAN INTO THE ERN FCST AREA...THOUGH POTENTIAL WILL BE MODERATED
TO SOME EXTENT BY NRN LAKE MICHIGAN ICE COVER. WOULD NORMALLY BE
CONCERNED ABOUT LES OFF LAKE SUPERIOR WITH PREVALENCE OF ARCTIC AIR.
HOWEVER...WITH THE HIGH CONCENTRATION OF ICE ON THE LAKE ONLY
ALLOWING LIMITED HEAT/MOISTURE FLUXES THRU CRACKS/GAPS WHEN ICE
SHIFTS...HEADLINE WORTHY SNOW ACCUMULATIONS FROM LES WILL NOT BE A
CONCERN. OVER THE ERN LAKE WHICH STILL HAS A RELATIVELY LARGE MOSTLY
OPEN WATER AREA NNE OF MARQUETTE/N OF MUNISING...IT IS EXPECTED THAT
ENOUGH ICE WILL FILL IN DURING THE CURRENT ARCTIC AIR MASS TO PUT AN
END TO ANY NOTABLE LES. THE LATEST NATIONAL ICE CENTER ICE
ANALYSIS...FEB 16....HAD LAKE SUPERIOR AT 89 PCT ICE COVER...LAST
YEAR ON FEB 16 IT WAS 91 PCT. THE GREAT LAKES TOTAL IS AT 82 PCT
WHICH IS RIGHT WHERE IT WAS AT LAST YEAR ON FEB 16.
BEGINNING THU/THU NIGHT...ARCTIC HIGH PRES CENTERED IN WRN MN THU
MORNING WILL SHIFT TO THE OHIO VALLEY THU NIGHT. THERE MAY BE FEW
-SHSN OFF WRN LAKE SUPERIOR INTO WRN UPPER MI IN THE MORNING.
OTHERWISE...LES WILL BE FOCUSED INTO ALGER COUNTY...DOWNWIND OF THE
SHRINKING AREA OF OPEN WATER. THAT LES WILL SHIFT OFFSHORE THU
EVENING AS HIGH PRES RIDGE AXIS PASSES. TEMPS ON THU SHOULD FAIL TO
RISE ABOVE ZERO OVER WRN AND MUCH OF NRN UPPER MI. HIGH PRES RIDGE
WILL BE SHIFTING E OF THE AREA THU NIGHT...PREVENTING A COMPLETE
NIGHT OF IDEAL RADIATIONAL COOLING AND WHAT WOULD BE A REMARKABLY
COLD NIGHT WITH VERY LOW MIN TEMPS ACROSS THE ENTIRE FCST AREA. THAT
SAID...THERE WILL BE A PERIOD OF EXCELLENT RADIATIONAL COOLING FOR
ALL AREAS BEFORE RETURN SW FLOW DEVELOPS W TO E. HIGH CLOUDS WILL BE
STREAKING SE INTO THE AREA FROM THE WAA/ISENTROPIC ASCENT REGIME
DEVELOPING TO THE NW AHEAD OF THE NEXT SHORTWAVE...BUT EXPECT THAT
THOSE CLOUDS WILL BE DELAYED ENOUGH OR AT LEAST THIN ENOUGH EARLY ON
TO STILL ALLOW TEMPS TO PLUMMET. OPTED TO GO AT OR BLO THE LOWEST
GUIDANCE...WHICH WILL PUT TRADITIONAL INTERIOR COLD SPOTS DOWN TO
-25 TO -30F...COLDEST E WHICH SHOULD HAVE A LONGER DURATION OF
BETTER RADIATONAL COOLING. OTHERWISE....MUCH OF THE AREA SHOULD SEE
MINS OF -15 TO -20F.
NEXT SHORTWAVE TROF DROPPING S THRU CNTRL CANADA WILL BRING A PERIOD
OF ISENTROPIC ASCENT ACROSS THE AREA FRI/FRI NIGHT. MIXING RATIOS UP
TO 2G/KG ARE AVBL AROUND 725MB...SUGGESTING THE POTENTIAL FOR A
COUPLE OF INCHES OF SNOW FRI AFTN/NIGHT. SOUTH WINDS UP LAKE
MICHIGAN SHOULD BRING SOME LAKE ENHANCEMENT INTO THE ERN FCST
AREA...SO MAY END UP WITH ACCUMULATIONS OF 3 TO PERHAPS LOCALLY 4
INCHES IN THAT AREA. BRISK S WINDS OVER THE E WILL ALSO PRODUCE SOME
BLSN AS THE SNOW PASSES.
WITH THE PASSAGE OF THE SHORTWAVE...ARCTIC AIR RETURNS WITH 850MB
TEMPS FALLING INTO THE -25 TO -30C RANGE SUN. SCHC/CHC POPS WERE
UTILIZED FOR LES OFF LAKE SUPERIOR IN NW FLOW FOR SAT/SUN AS
BRISK/SHIFTING WINDS FRI THRU SAT WILL CONTINUE TO OPEN UP SOME GAPS
IN THE ICE TO ALLOW FOR LIMITED HEAT/MOISTURE FLUXES. THE HIGHER
POPS WILL BE NOTED E OF MARQUETTE WHERE GAPS IN THE ICE COVER ARE
MORE LIKELY.
ANY LES THAT IS STILL OCCURRING SUN WILL END BY MON AS WINDS SHIFT
SW WITH PASSAGE OF HIGH PRES RIDGE. WITH CENTER OF HIGH PRES PASSING
WELL W AND S OF THE UPPER MI...PROBABLY WON'T SEE A STRONG
RADIATIONAL COOLING NIGHT SUN NIGHT. HOWEVER...TEMPS MAY VERY WELL
END UP 5 TO 10 DEGREES COLDER THAN -5 TO -15F CURRENTLY FCST FOR SUN
NIGHT.
THE NEXT SHORTWAVE ARRIVING FOR TUE LOOKS INTERESTING AS MEDIUM
RANGE GUIDANCE (GFS/ECMWF/GEM/UKMET) IS POINTING TOWARD A POTENT
SHORTWAVE ORIGINATING FROM THE HIGH ARCTIC DIVING S INTO THE GREAT
LAKES. WITH SYSTEM STILL WELL OUT IN THE MODEL RUNS...MUCH CAN
CHANGE...BUT THE PATTERN HAS RECENTLY SUPPORTED SUCH SOUTHWARD
DIVING SYSTEMS...THIS PAST SAT FOR INSTANCE. ANYWAY...POTENTIAL IS
THERE FOR A WINDY SYSTEM PRODUCING A FEW INCHES OF SNOW. IF LAKE
SUPERIOR WAS NOT ICE COVERED...SYSTEM WOULD HAVE THE POTENTIAL TO BE
A VERY POTENT/SIGNIFICANT WINTER EVENT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1239 AM EST WED FEB 18 2015
LAKE EFFECT SNOW BANDS CONTINUE OVER WESTERN LAKE SUPERIOR AND HAVE
OCCASIONALLY PRODUCED IFR CONDITIONS AT BOTH KCMX AND KIWD LATE THIS
EVENING. COLDER AIR TO MOVE INTO HE WESTERN U.P. OVERNIGHT AS ANOTHER
SURGE OF ARCTIC AIR ARRIVES WITH THE PASSAGE OF 5H TROF AXIS. THIS
WILL KEEP LES GOING FOR A WHILE WITH IFR/LOW END MVFR CONDITIONS
CONTINUING THROUGH THE NIGHT WITH IMPROVEMENT EXPECTED BY DAYBREAK AS
SUBSIDENCE STRENGTHENS. LES TO GRADUALLY END DURING THE DAYTIME HOURS
WITH CIGS IMPROVING. AT KSAW...NW FLOW NOT AS CONDUCIVE TO LOWER CIGS
AND VISIBILITIES THERE SO EXPECT MVFR CONDITIONS TO PREVAIL THERE
THROUGH THE FORECAST. THERE IS SOME CONCERN THAT SOME BLOWING AND
DRIFTING SNOW MAY PRODUCE IFR VISIBILITIES THERE DURING THE DAY AS
WINDS PICK UP A BIT AND BECOME GUSTY AT TIMES BUT HAVE LEFT THIS OUT
OF THE FORECAST AT THIS TIME.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 556 AM EST WED FEB 18 2015
WINDS WILL BE UNDER 30KT INTO THE WEEKEND. THERE MAY BE A FEW GALE
FORCE GUSTS IN THE VCNTY OF STRONGER LAKE EFFECT SNOW OVER SCNTRL
LAKE SUPERIOR TODAY/TONIGHT. HEAVY FREEZING SPRAY COULD DEVELOP IN
THE LIMITED OPEN WATER OF SCNTRL LAKE SUPERIOR. ICE COVERAGE WILL
CONTINUE TO EXPAND TOWARD 95PCT OR GREATER COVERAGE THROUGH THE
WEEKEND UNDER PERSISTENT ARCTIC AIR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR MIZ006.
WIND CHILL ADVISORY UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON FOR
MIZ001>005-009>011-084.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...ROLFSON
AVIATION...RJT
MARINE...ROLFSONHazardous weather outlook, Feb 17, 4:47 PM EST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
447 PM EST TUE FEB 17 2015
MIZ006-007-085-182200-
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
447 PM EST TUE FEB 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
LAKE EFFECT SNOW SHOWERS FROM EAST OF MUNISING TOWARD GRAND MARAIS
AND WHITEFISH POINT WILL SHIFT TOWARD MUNISING TONIGHT. WIND CHILL
READINGS WILL FALL TO 20 BELOW ZERO LATE TONIGHT. SEE THE LATEST
WINTER WEATHER STATEMENT FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW WEDNESDAY THROUGH THURSDAY
WILL PRODUCE LOCALIZED POOR VISIBILITY FROM AU TRAIN AND MUNISING TO
SENEY. WIND CHILL READINGS MAY FALL TO 25 BELOW ZERO OR LOWER LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING...THEN AGAIN THURSDAY NIGHT
INTO FRIDAY MORNING. SEE THE LATEST WINTER WEATHER MESSAGE AND
UPDATED FORECAST FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL AND
REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE
PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.
MIZ001>005-009>014-084-182200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-
447 PM EST TUE FEB 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
WIND CHILL READINGS WILL FALL TO 20 BELOW ZERO TO 30 BELOW ZERO LATE
TONIGHT OVER WESTERN UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER
MESSAGE FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIND CHILL VALUES WILL AGAIN FALL TO 25 BELOW ZERO TO 30 BELOW ZERO
WEDNESDAY NIGHT INTO THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-182200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
447 PM EST TUE FEB 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY FREEZING SPRAY IS EXPECTED OVER ICE FREE PORTIONS OF EASTERN
LAKE SUPERIOR WEDNESDAY NIGHT. SEE THE LATEST LAKE SUPERIOR MARINE
FORECAST FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-182200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
447 PM EST TUE FEB 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLB
Cold/Wind Chill, Northern Houghton
- When
- February 18, 6:00 AM EST to February 19, 3:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- ASOS
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on both the 18th and 19th due to the bitter cold wind chills.
Cold/Wind Chill, Keweenaw
- When
- February 18, 6:00 AM EST to February 19, 3:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- ASOS
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on both the 18th and 19th due to the bitter cold wind chills.
Cold/Wind Chill, Gogebic
- When
- February 18, 5:00 AM CST to February 19, 10:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- AWOS
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Gusty northwest winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. The Ewen-Trout Creek Schools were closed on 19th due to the bitter cold wind chills.
Cold/Wind Chill, Ontonagon
- When
- February 18, 6:00 AM EST to February 19, 11:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Gusty northwest winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Southern Houghton
- When
- February 18, 6:00 AM EST to February 19, 11:00 AM EST
- Where
- Southern Houghton forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Baraga
- When
- February 18, 6:00 AM EST to February 19, 11:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Marquette
- When
- February 18, 6:00 AM EST to February 19, 12:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- AWOS
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Iron
- When
- February 18, 6:00 AM CST to February 19, 11:00 AM CST
- Where
- Iron forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Dickinson
- When
- February 18, 6:00 AM CST to February 19, 11:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- ASOS
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Alger
- When
- February 18, 9:00 AM EST to February 19, 12:00 PM EST
- Where
- Alger forecast zone
- Reported by
- ASOS
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Delta
- When
- February 18, 9:00 AM EST to February 19, 12:00 PM EST
- Where
- Delta forecast zone
- Reported by
- AWOS
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Northern Schoolcraft
- When
- February 18, 9:00 AM EST to February 19, 12:00 PM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Southern Schoolcraft
- When
- February 18, 9:00 AM EST to February 19, 12:00 PM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- AWOS
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Menominee
- When
- February 18, 11:00 PM CST to February 19, 11:00 AM CST
- Where
- Menominee forecast zone
- Reported by
- AWOS
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Luce
- When
- February 19, 4:00 AM EST to 2:00 PM EST
- Where
- Luce forecast zone
- Reported by
- AWOS
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
Gusty north winds and sub-zero temperatures forced wind chill values into the 25 and 35 below zero range through much of the period. Area schools were closed on the 19th due to the bitter cold wind chills.
Cold/Wind Chill, Alger
- When
- February 19, 11:00 PM EST to February 20, 11:00 AM EST
- Where
- Alger forecast zone
- Reported by
- AWOS
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Wind chill readings dropped into the 25 to 35 below zero range during the period.
Cold/Wind Chill, Luce
- When
- February 19, 11:00 PM EST to February 20, 11:00 AM EST
- Where
- Luce forecast zone
- Reported by
- AWOS
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
Wind chill readings dropped into the 25 to 35 below zero range during the period. Schools were closed throughout the county on the 20th.
Cold/Wind Chill, Northern Schoolcraft
- When
- February 19, 11:00 PM EST to February 20, 11:00 AM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Wind chill readings dropped into the 25 to 35 below zero range during the period. Schools were closed throughout the county on the 20th.
Cold/Wind Chill, Southern Schoolcraft
- When
- February 19, 11:00 PM EST to February 20, 11:00 AM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- AWOS
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Wind chill readings dropped into the 25 to 35 below zero range during the period. Schools were closed throughout the county on the 20th.
Cold/Wind Chill, Delta
- When
- February 19, 11:00 PM EST to February 20, 11:00 AM EST
- Where
- Delta forecast zone
- Reported by
- AWOS
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Wind chill readings dropped into the 25 to 35 below zero range during the period. Schools were closed throughout the county on the 20th.
Cold/Wind Chill, Marquette
- When
- February 20, 6:00 AM EST to 11:00 AM EST
- Where
- Marquette forecast zone
- Reported by
- AWOS
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Wind chill readings dropped into the 25 to 35 below zero range during the period.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Winter Weather in West Virginia, February 18 to 20, 20152 deaths · $450,000 · 45 events
- Dense Fog in California, February 18 to 20, 20151 death · 2 injured · 7 events
- Extreme Cold and Lake-Effect Snow in Indiana, February 18 to 19, 20151 death · 3 events
- Extreme Cold and Winter Weather in Kentucky, February 18 to 20, 2015$300,000 · 8 events
- Extreme Cold and Winter Weather in Ohio, February 18 to 20, 2015$100,000 · 14 events
- Winter Weather in Tennessee, February 18, 201528 events
- Winter Storm and Winter Weather in Kentucky, February 18, 201513 events
- Winter Weather in North Carolina, February 18 to 19, 201511 events
- Cold in North Carolina, February 18 to 20, 201511 events
- Extreme Cold in North Carolina, February 18 to 20, 201510 events
- Winter Weather in Indiana, February 18, 20157 events
- Winter Weather in Tennessee, February 18, 20156 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562190, 562191, 562193, 562195, 562200, 562201, 562202, 562197, 562199, 562203, 562204, 562205, 562206, 562208, 562207, 562581, 562583, 562585, 562588, 562592, 562590.